Alert archive / Louisiana / River Flood Warnings in 2019
River Flood Warning 71, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 9, 2019, 10:26 AM CDT for Allen Parish, Louisiana. It took effect at May 11, 2019, 4:12 AM CDT. It was in force for 19 days.
The area
The counties it named.
The facts
- Issued
- May 9, 2019, 10:26 AM CDT (15:26 UTC)
- In effect from
- May 11, 2019, 4:12 AM CDT
- Expired
- May 30, 2019, 10:26 AM CDT
- In force
- 19 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Allen Parish, LA
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River near Oakdale (OKDL1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08013250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 9, 7:04 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 9, 7:04 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
704 AM CDT Thu May 9 2019
.DISCUSSION...
For 12z TAF issuance.
&&
.AVIATION...
No significant changes to previous TAF thinking, other than trying
to time up best chances at convection at each of the terminals.
Local 88Ds show quite a bit of shower/thunderstorm coverage across
the nrn portions of the forecast area, primarily affecting KAEX in
the near term...activity is progged to continue newd before being
replaced by next round of showers/storms late morning through the
afternoon. Thereafter, more widespread convection is expected
later this evening and on into the overnight hours. Meanwhile,
MVFR ceilings are expected to lift to VFR levels next few hours.
25
&&
.PREV DISCUSSION... /issued 453 AM CDT Thu May 9 2019/
DISCUSSION...A wet and stormy period will continue through
early Sunday.
This morning a weak convergence zone/trough of low pressure is
stretched from the mid Mississippi Valley into the Toledo Bend
area. Showers and storms continue develop across interior SE TX
and move northeast along this boundary.
Elsewhere across the Southern Plains, an area of low pressure and
associated cold front is over north Texas and OK.
The weak trough will drift southeast through the afternoon.
Showers and storms are expected to continue along the boundary. A
flash flood watch has been issued for areas in the East TX lakes
through CenLA early this morning. Saturated soils with some
locations already receiving 3-6 inches over the past 24 hours and
a few more possible early today prompted the earlier issuance.
Farther south the flash flood watch will begin late morning as the
boundary sinks toward I-10. Left out Lower Acadiana for now with
the thinking that totals overall will be lower there, however the
flash flood threat is not zero. Lafayette and New Iberia will
likely get in on the action at some point, but higher totals are
expected to remain north at this time.
There is also a slight risk of severe weather through today with
hail and high winds being the main threat, however an isolated
tornado can not be ruled out.
The frontal boundary over north Texas and OK is expected to move
in and stall late tonight/early Friday while another short wave
moves through. Yet another round of heavy rain is expected to
spread in from the west. Higher rainfall totals are again expected
over SE TX, West LA, and Central LA as the front stalls near the
Sabine River.
Friday into Friday night the front may back up then surge forward
again Saturday night into early Sunday morning finally moving
into the gulf Sunday. High rain chances will remain in place with
front in the area.
With the front stalled in the area, multiple upper disturbances
moving across the region and a soupy air mass in place flooding
will be the main concern, however there will remain a marginal
risk for severe weather.
A brief repreive from rainfall is expected Monday and possibly
Tuesday as the front stalls in the gulf. A cooler air mass is also
expected to filter in.
Rain chances are expected to increase again during the middle of
the week as yet another series of upper disturbances pass the
region.
MARINE...The pressure gradient will begin to relax this morning,
however small craft should continue to exercise caution in the
gulf water
A cold front will stall in the region tonight through early
Sunday. This will keep scattered to numerous storms in area which
may create locally higher winds and seas. The front is expected to
move offshore Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 84 67 77 67 / 80 80 90 70
LCH 84 71 80 71 / 60 80 90 70
LFT 85 71 83 71 / 60 60 80 60
BPT 84 71 79 72 / 60 90 90 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 11 AM CDT this morning through Saturday
evening for LAZ029>033-041>043-073-074.
Flash Flood Watch through Saturday evening for LAZ027-028.
TX...Flash Flood Watch from 11 AM CDT this morning through Saturday
evening for TXZ201-215-216-261-262.
Flash Flood Watch through Saturday evening for TXZ180-259-260.
GM...Small Craft Exercise Caution until 9 AM CDT this morning for
GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, May 9, 5:13 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 513 AM CDT Thu May 9 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 513 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A flash flood watch is in effect for everywhere except lower Acadiana through Saturday evening. Rainfall rates may be excessive at times in some storm which may produce flooding, especially in poorly drained locations. Heavy rain will be the main concern today, however there is a slight risk of severe weather as well. Hail and high winds will be the main severe weather concerns, but an isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rain and severe weather will remain a concern through Saturday evening or early Sunday as a cold front stalls over the region. A flood watch will remain in effect for most of the area through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-101015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 513 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small craft should exercise caution in the gulf waters through morning as winds will remain elevated through mid morning. Scattered storms are expected. Locally higher winds and seas are to be expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous storms are expected through Sunday. Locally higher winds and seas are to be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 9, 7:16 AM CDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Lake Charles LA 716 AM CDT Thu May 9 2019 LAZ028-030>032-091300- Evangeline LA-Allen LA-Beauregard LA-Rapides LA- 716 AM CDT Thu May 9 2019 ...SPECIAL WEATHER STATEMENT... At 716 AM CDT, Doppler radar was tracking a strong thunderstorm near Longville, or 7 miles northeast of Ragley, moving northeast at 55 mph. Pea size hail will be possible with this storm. Locations impacted include... Oakdale, Glenmora, Elizabeth, Dry Creek, Mittie, Grant, Allen Parish Airport, Longville, Beaver and Mcnary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3051 9319 3062 9326 3101 9259 3079 9246 TIME...MOT...LOC 1216Z 240DEG 48KT 3059 9315 25
Local storm report, May 9, 8:53 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
853 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FUNNEL CLOUD COTTONPORT 30.99N 92.05W
05/09/2019 AVOYELLES LA TRAINED SPOTTER
FUNNEL CLOUD MOVING NORTHEAST...DISSIPATED.
&&
MOGGEDLocal storm report, May 9, 9:28 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM TSTM WND DMG MANSURA 31.06N 92.05W
05/09/2019 AVOYELLES LA 911 CALL CENTER
TREES DOWN ON HWY 1187.
0856 AM TSTM WND DMG 5 SE EFFIE 31.16N 92.10W
05/09/2019 AVOYELLES LA 911 CALL CENTER
TREES BLOWN DOWN ON PETE WILKES ROAD/HWY 1192 AREA.
&&
ERICKSONSpecial weather statement, May 9, 9:36 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
936 AM CDT Thu May 9 2019
LAZ031-042-091515-
Jefferson Davis LA-Allen LA-
936 AM CDT Thu May 9 2019
...SPECIAL WEATHER STATEMENT...
At 936 AM CDT, Doppler radar was tracking a strong thunderstorm over
Buller, or near Fenton, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Elton, Fenton and Buller.
LAT...LON 3053 9262 3051 9262 3048 9263 3044 9261
3031 9302 3034 9303 3038 9303 3038 9305
3039 9306 3057 9264
TIME...MOT...LOC 1436Z 246DEG 31KT 3037 9298
06Special weather statement, May 9, 10:00 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1000 AM CDT Thu May 9 2019
LAZ029-033-091545-
St. Landry LA-Avoyelles LA-
1000 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES UNTIL 1045 AM CDT...
At 1000 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dupont to near Bayou Current to near
Lebeau. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Simmesport, Palmetto and Bayou Current.
LAT...LON 3109 9172 3107 9171 3105 9172 3099 9178
3098 9180 3087 9180 3086 9182 3084 9180
3081 9181 3073 9175 3066 9200 3079 9193
3091 9196 3108 9176
TIME...MOT...LOC 1500Z 227DEG 18KT 3089 9189 3084 9188 3070 9197
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:01 PM CDT | Areal Flood Advisory | LCH | Rapides, Vernon | 119 min |
| May 8, 7:46 PM CDT | Areal Flood Advisory | LCH | Rapides | 119 min |
| May 8, 8:57 PM CDT | River Flood Warning | LCH | Vernon | 6 days |
| May 8, 8:57 PM CDT | River Flood Warning | LCH | Beauregard, Vernon | 22 days |
| May 9, 3:02 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 70 hr |
| May 9, 5:47 AM CDT | Areal Flood Advisory | LCH | Vernon | 118 min |
| May 9, 7:16 AM CDT | Special Weather Statement | LCH | Allen | 44 min |
| May 9, 8:31 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 59 min |
| May 9, 8:38 AM CDT | Tornado Warning | LCH | Avoyelles | 52 min |
| May 9, 9:36 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 39 min |
| May 9, 10:00 AM CDT | Special Weather Statement | LCH | Avoyelles | 45 min |
| May 9, 10:26 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 5 days |
| May 9, 10:26 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 9, 10:26 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 9, 10:26 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| May 9, 10:26 AM CDT | River Flood Warning | LCH | Calcasieu | 7 days |
| May 9, 10:26 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| May 9, 10:26 AM CDT | River Flood Warning | LCH | Beauregard | 21 days |
| May 9, 10:26 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| May 9, 10:36 AM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 114 min |
| May 9, 10:54 AM CDT | Special Weather Statement | LCH | Allen | 66 min |
| May 9, 11:09 AM CDT | Special Weather Statement | LCH | Avoyelles | 66 min |
| May 9, 11:31 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 119 min |
| May 9, 11:43 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 107 min |
| May 9, 11:46 AM CDT | Areal Flood Advisory | LCH | Allen, Evangeline, Rapides | 119 min |
| May 9, 12:02 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 6 hr |
| May 9, 12:13 PM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 hr |
| May 9, 1:01 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 29 min |
| May 9, 1:31 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 3 hr |
| May 9, 1:37 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 38 min |
| May 9, 2:23 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis | 2 hr |
| May 9, 3:05 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 40 min |
| May 9, 3:15 PM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 4 hr |
| May 9, 4:12 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 33 min |
| May 9, 4:17 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 2 hr |
| May 9, 4:47 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 2 hr |
| May 9, 5:13 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry | 2 hr |
| May 9, 5:14 PM CDT | Special Weather Statement | LCH | Calcasieu | 46 min |
| May 9, 6:01 PM CDT | Special Weather Statement | LCH | Acadia | 44 min |
| May 9, 6:03 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 42 min |
| May 9, 6:08 PM CDT | Areal Flood Warning | LCH | Allen, Beauregard | 3 hr |
| May 9, 6:16 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin | 119 min |
| May 9, 6:31 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin | 3 hr |
| May 9, 6:33 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 42 min |
| May 9, 6:48 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 42 min |
| May 9, 6:54 PM CDT | Areal Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 111 min |
| May 8, 8:50 PM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| May 8, 8:50 PM CDT | River Flood Warning | LCH | Jefferson, Orange | 21 days |
| May 8, 8:50 PM CDT | River Flood Warning | LCH | Hardin, Jefferson | 21 days |
| May 9, 3:47 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 118 min |
| May 9, 2:38 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 21 days |
| May 9, 2:38 PM CDT | River Flood Warning | LCH | Hardin, Jasper | 21 days |
| May 9, 2:38 PM CDT | River Flood Warning | LCH | Hardin | 21 days |
| May 9, 2:55 PM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson, Orange | 2 hr |
| May 9, 4:51 PM CDT | Special Weather Statement | LCH | Jasper | 39 min |
| May 9, 5:01 PM CDT | Special Weather Statement | LCH | Jasper | 44 min |
| May 9, 5:03 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 42 min |
| May 9, 5:43 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 17 min |
| May 9, 5:51 PM CDT | Flash Flood Warning | LCH | Jasper | 114 min |
| May 9, 6:38 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 27 min |
Nearby
River Flood Warnings in Louisiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.